Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 99, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 4, 2012, 1:44 PM CDT for 4 counties in Minnesota. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 1:44 PM CDT (18:44 UTC)
- Expired
- Jul 4, 2012, 2:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Cass County, MN, Itasca County, MN, Koochiching County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 149 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:03 PM CDT | TSTM WND DMG | Wirt, MN | 3-4 INCH DIAMETER TREES DOWN |
| Jul 4, 2:10 PM CDT | HAIL 0.75 | Talmoon, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -490 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934
WUUS53 KDLH 041844
SVRDLH
MNC021-061-071-137-041930-
/O.NEW.KDLH.SV.W.0099.120704T1844Z-120704T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
144 PM CDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
SOUTHEASTERN KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...
WEST CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
* UNTIL 230 PM CDT
* AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
RAY TO WILKINSON...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PORTAGE LAKE...CUT FOOT SIOUX LAKE...SAND LAKE AND LAKE
WINNIBIGOSHISH AROUND 150 PM CDT.
BIGFORK AND BENA AROUND 155 PM CDT.
SIX MILE LAKE...BOWSTRING LAKE...TALMOON AND NETT LAKE AROUND 200
PM CDT.
MARCELL AND BOWSTRING AROUND 205 PM CDT.
NORTH STAR LAKE...COON LAKE AND BALL CLUB AROUND 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
IF ON OR NEAR AREA FLAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4781 9253 4710 9366 4726 9468 4740 9468
4742 9443 4769 9443 4842 9366
TIME...MOT...LOC 1842Z 279DEG 41KT 4828 9322 4729 9453
WIND...HAIL 70MPH 1.50IN
$$1 follow-up statement
407
WWUS53 KDLH 041851
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
151 PM CDT WED JUL 4 2012
MNC021-061-071-137-041930-
/O.CON.KDLH.SV.W.0099.000000T0000Z-120704T1930Z/
KOOCHICHING MN-CASS MN-ITASCA MN-ST. LOUIS MN-
151 PM CDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ST. LOUIS...ITASCA...NORTHERN CASS AND SOUTHEASTERN KOOCHICHING
COUNTIES UNTIL 230 PM CDT...
AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF ASH LAKE TO 7
MILES SOUTH OF SCHLEY...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SIX MILE LAKE...BOWSTRING LAKE...TALMOON AND NETT LAKE AROUND 200
PM CDT.
MARCELL AND BOWSTRING AROUND 205 PM CDT.
NORTH STAR LAKE...COON LAKE AND BALL CLUB AROUND 210 PM CDT.
MUD LAKE...GUNN LAKE...TOGO AND GREANEY AROUND 215 PM CDT.
BEAR LAKE AND ROUND LAKE AROUND 220 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4781 9253 4710 9366 4726 9468 4740 9468
4742 9443 4769 9443 4842 9366
TIME...MOT...LOC 1851Z 279DEG 41KT 4824 9306 4727 9439
WIND...HAIL 70MPH 1.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:46 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 4, 12:46 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1246 PM CDT WED JUL 4 2012
.AVIATION...18Z TAFS.
MCS MOVING INTO THE NW CORNER OF THE FA ATTM WITH PLENTY OF
LIGHTNING. GUSTY WINDS AND MVFR CIGS IN THE VCNTY OF THE MCS
WHERE GUSTS TO 65 KT ARE POSSIBLE. HAVE LEFT THIS OUT OF THE TAFS
ATTM...BUT WILL REEVALUATE AS THE STORMS APPROACH THE TAF SITES.
OTHERWISE...VFR.
&&
.PREV DISCUSSION... /ISSUED 648 AM CDT WED JUL 4 2012/
AVIATION.../12Z TAF ISSUANCE/
PATCHY FOG WILL LINGER THROUGH DAYBREAK...MAINLY IN THE KBRD AND
KHYR AREAS. A FRONTAL SYSTEM WILL TRACK EAST OVER THE REGION
THROUGH THIS EVENING...TRIGGERING SHOWERS AND THUNDERSTORMS.
TIMING AND PLACEMENT OF THE STORMS TODAY ARE DIFFICULT DUE TO THE
VERY WARM AND UNSTABLE AIR MASS IN PLACE. PERIODS OF IFR/LIFR AND
GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS DURING THE TAF
PERIOD.
PREV DISCUSSION... /ISSUED 338 AM CDT WED JUL 4 2012/
SHORT TERM...
TODAY THROUGH THURSDAY AFTERNOON...
MAIN SHORT TERM CONCERNS CONTINUED TO BE FOCUSED AROUND THE VERY
WARM AND HUMID CONDITIONS ACROSS THE NORTHLAND AND THE POTENTIAL
FOR CONVECTIVE SHOWERS AND THUNDERSTORMS TODAY AND TOMORROW. THE
MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS...HAIL AND
LOCALLY HEAVY RAINFALL.
HEAT ADVISORIES ARE IN EFFECT TODAY FROM INTERNATIONAL FALLS
SOUTHWARD TO BRAINERD AND EASTWARD OVER TO HAYWARD AND PHILLIPS
FOR HEAT INDICES AROUND 100 DEG F.
MAIN SYNOPTIC FEATURE THAT CONTINUES TO BE THE DRIVING FORCE OF
OUR WEATHER IS A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED
OVER THE CENTRAL U.S. THIS DOME OF HIGH PRESSURE AND ASSOCIATED
HOT TEMPERATURES WILL PERSIST ACROSS NRN MN/WI TODAY AND TOMORROW. AN
AREA OF LOW PRESSURE AT THE SURFACE IS CURRENTLY MOVING INTO THE
WRN DAKOTAS...AND WILL CONTINUE TO UNDERCUT THE UPPER RIDGE TODAY
AND TOMORROW. THE FOCUS OF CONVECTION WILL BE CENTERED AROUND THIS
SFC TROUGH/COLD FRONT AS IT MOVES THROUGH NRN MN THIS
AFTERNOON/EVENING. A SECONDARY SFC HIGH WILL DROP SWD THROUGH
ONTARIO AND BECOME POSITIONED OVER LAKE SUPERIOR AHEAD OF THE
APPROACHING TROUGH. THE COMBINATION OF THESE TWO FEATURES WILL
ALLOW A STRONG PRESSURE GRADIENT TO SET UP AND INDUCE A FAIRLY
ROBUST ON-SHORE LAKE BREEZE AROUND WRN LAKE SUPERIOR
TODAY...KEEPING MUCH OF THE TWIN PORTS BELOW 90 DEGREES...
NOTICEABLY COOLER THAN YESTERDAY.
OTHER INLAND AREAS OF THE NORTHLAND WILL SEE TEMPERATURES ROCKET
INTO THE 90S...WITH DEWPOINTS WELL INTO THE 70S THIS AFTERNOON AND
PRODUCE HEAT INDICES AROUND OR EXCEEDING 100 DEG F.
KOOCHICHING...ITASCA AND NRN CASS/AITKIN COUNTIES WERE ADDED TO
THE HEAT ADVISORY TODAY DUE TO AN EXPECTED SLIGHT INCREASE IN
TEMPS/HUMIDITIES. BY TOMORROW...THE MAIN AREA OF HEAT AND HUMIDITY
WILL SHIFT TO THE EAST AND MOSTLY IMPACT NW WI AS A SLIGHTLY
COOLER AND LESS HUMID AIR MASS MOVES IN FROM THE NW.
THE OTHER CONCERN WILL BE THE THREAT FOR THUNDERSTORMS THROUGH THE
DAY TODAY AND TONIGHT. AS THE SFC TROUGH/COLD FRONT SLIDES THROUGH
THE AREA...IT WILL INTERACT WITH A VERY UNSTABLE AND MOIST
ATMOSPHERE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. STRONG
LOW LEVEL MOISTURE TRANSPORT AHEAD OF THE FRONT...ALONG WITH
3000-4000 ML CAPE VALUES...STEEP LAPSE RATES AND PWATS OVER 1.5
INCHES WILL ALLOW FOR THE POTENTIAL OF STRONG TO ISOLATED SEVERE
THUNDERSTORMS. THE LIMITING FACTOR WILL BE THE DEEP LAYER SHEAR AS
THE MAIN BRANCH OF THE UPPER JET STREAM REMAINS WELL NORTH OF THE
REGION. WILL LIKELY SEE PULSE TYPE STORMS INITIALLY...WITH
EVENTUAL DEVELOPMENT INTO A LARGE MCS-TYPE SYSTEM PRODUCING SMALL
HAIL...POTENTIALLY DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.
WILL LIKELY SEE ADDITIONAL CONVECTION DEVELOP ONCE AGAIN ON
THURSDAY OVER NW WI AS THE FRONT LINGERS ACROSS THE REGION. A
LARGE SFC HIGH PRESSURE BUILDS IN FROM THE NW BY THURSDAY AND
USHERS IN A MUCH NEEDED LESS HUMID AIR MASS.
LONG TERM...
THURSDAY NIGHT THROUGH WEDNESDAY...
THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN THURSDAY NIGHT WITH A
TRANSITION TO A WEAK COLD AIR ADVECTION REGIME FRIDAY. LONG TERM
MODELS ARE IN GOOD AGREEMENT THAT A VORT MAX TRANSLATES EAST THROUGH
THE ZONAL FLOW AND ALONG A STRENGTHENING THERMAL BOUNDARY ACROSS
CENTRAL MINNESOTA/NRN WISCONSIN. THIS BOUNDARY BECOMES THE FOCUS FOR
A BAND OF PERSIST RAIN DURING THE FRIDAY/SATURDAY PERIODS. AT THIS
TIME...CANADIAN HIGH PRESSURE IS EXPECTED TO BUILD INTO THE NRN
ZONES FRIDAY NIGHT/SATURDAY...BRING MUCH DRIER AIR...SO HAVE KEPT
THE RAIN CHANCES CONFINED TO LOCATIONS ALONG AND SOUTH OF THE US
HIGHWAY 2 CORRIDOR. BEYOND THE WEEKEND...A NORTHWEST FLOW DOMINATES
WITH SFC HIGH PRESSURE AND NEAR NORMAL TEMPERATURES.
&&
.POINT TEMPS/POPS...
DLH 68 86 64 76 / 50 20 10 70
INL 65 87 61 78 / 60 10 10 70
BRD 70 89 67 76 / 50 20 40 70
HYR 73 93 65 83 / 30 20 10 50
ASX 69 86 65 75 / 30 30 10 60
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR MNZ033-034-036-038.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ010-018-025-
026-035.
WI...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR WIZ006>009.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ143>146.
&&
AVIATION...GSFHazardous weather outlook, Jul 4, 9:34 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 934 AM CDT WED JUL 4 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 934 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE NORTHLAND THIS FOURTH OF JULY WITH HEAT ADVISORIES IN EFFECT. THE TWIN PORTS AREA WILL LIKELY SEE A SIGNIFICANT LAKE BREEZE MUCH OF TODAY...AND KEEP TEMPERATURES IN THE UPPER 70S AND 80S ALONG THE LAKE. CHECK THE LATEST WEATHER MESSAGE FOR MORE DETAILED INFORMATION. THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES IN THE TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER NORTHWEST WISCONSIN...AND AGAIN THIS AFTERNOON AND EVENING OVER NORTHEAST MINNESOTA...AND EVENTUALLY INTO WISCONSIN LATE TONIGHT. THERE IS A SLIGHT RISK THAT SOME STORMS MAY REACH SEVERE LEVELS OVER NORTHEAST MINNESOTA. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS. FLOOD WARNINGS CONTINUE ALONG PARTS OF THE UPPER MISSISSIPPI RIVER. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE OVER PARTS OF THE NORTHLAND THURSDAY...WITH HEAT ADVISORIES EITHER CONTINUING OR LIKELY NEEDED FOR ADDITIONAL AREAS OF THE NORTHLAND. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-051030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 934 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS ARE EXPECTED TODAY AROUND THE HEAD OF WESTERN LAKE SUPERIOR. THIS WILL CAUSE POTENTIALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT. CHECK THE LATEST NEAR SHORE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 4, 12:46 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1246 PM CDT WED JUL 4 2012
MNZ012-019-020-037-041830-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN LAKE/NORTH SHORE-
1246 PM CDT WED JUL 4 2012
...STORMS DEVELOPING OVER THE MINNESOTA ARROWHEAD...
AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRIMSON...MOVING NORTHEAST
AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
TWO HARBORS... SKIBO... FAIRBANKS...
BRIMSON... WALES... ALGER...
SEVEN BEAVER LAKE... CASTLE DANGER... GREENWOOD LAKE...
WHYTE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4744 9105 4728 9123 4711 9148 4687 9192
4745 9252 4758 9197
SENGENBERGERSpecial weather statement, Jul 4, 1:30 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
130 PM CDT WED JUL 4 2012
MNZ012-019-020-041915-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH
SHORE-
130 PM CDT WED JUL 4 2012
...STRONG STORMS MOVING THROUGH THE ARROWHEAD ALONG THE NORTH
SHORE...
AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SKIBO TO 5 MILES
NORTHWEST OF SPLIT ROCK LIGHTHOUSE STATE PARK...MOVING EAST AT 25
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SEVEN BEAVER LAKE... BEAVER BAY... SILVER BAY...
GREENWOOD LAKE... WHYTE... SILVER BAY...
GREENWOOD LAKE... ILLGEN CITY... FINLAND...
MURPHY CITY... LITTLE MARAIS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4740 9109 4728 9123 4711 9148 4707 9158
4754 9221 4774 9171
SENGENBERGERSpecial weather statement, Jul 4, 1:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
134 PM CDT WED JUL 4 2012
MNZ010>012-041915-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
134 PM CDT WED JUL 4 2012
...LINE OF STORMS DEVELOPING IN NORTHERN ST. LOUIS COUNTY...
AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RAY TO 5 MILES NORTH
OF VERMILLION LAKE...MOVING EAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
KABETOGAMA... BUYCK... ECHO LAKE...
LONG LAKE... RAINY LAKE... CUMMINGS LAKE...
KABETOGAMA LAKE... BIG MOOSE LAKE... CRANE LAKE...
BIG LAKE... HIGH LAKE... LAKE AGNES...
FOURTOWN LAKE... SAND POINT LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4859 9289 4857 9289 4854 9264 4850 9262
4846 9271 4844 9260 4845 9250 4824 9237
4825 9229 4834 9230 4836 9224 4800 9157
4786 9254 4837 9346 4861 9308 4860 9306
4862 9296
SENGENBERGERThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:32 AM CDT | Small Craft Advisory | DLH | 18 hr | |
| Jul 4, 12:18 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 42 min |
| Jul 4, 12:46 PM CDT | Special Weather Statement | DLH | Lake | 44 min |
| Jul 4, 12:56 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 49 min |
| Jul 4, 1:30 PM CDT | Special Weather Statement | DLH | Lake | 45 min |
| Jul 4, 1:34 PM CDT | Special Weather Statement | DLH | 41 min | |
| Jul 4, 1:55 PM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Jul 4, 2:21 PM CDT | Special Weather Statement | DLH | Lake | 39 min |
| Jul 4, 2:31 PM CDT | Special Marine Warning | DLH | 59 min | |
| Jul 4, 2:32 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching, Saint Louis | 43 min |
| Jul 4, 2:48 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake, Saint Louis | 27 min |
| Jul 4, 3:14 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 46 min |
| Jul 4, 3:29 PM CDT | Special Marine Warning | DLH | 46 min | |
| Jul 4, 3:41 PM CDT | Special Weather Statement | DLH | Carlton | 19 min |
| Jul 4, 3:58 PM CDT | Special Weather Statement | DLH | Lake | 17 min |
| Jul 4, 4:00 PM CDT | Special Marine Warning | DLH | 90 min | |
| Jul 4, 4:18 PM CDT | Special Weather Statement | DLH | Cook, Lake | 42 min |
| Jul 4, 5:35 PM CDT | Special Weather Statement | DLH | Cass | 55 min |
| Jul 4, 5:52 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Itasca | 38 min |
| Jul 4, 6:04 PM CDT | Special Weather Statement | DLH | Aitkin | 56 min |
| Jul 4, 6:07 PM CDT | Special Weather Statement | DLH | Saint Louis | 53 min |
| Jul 4, 6:34 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 41 min |
| Jul 4, 6:38 PM CDT | Special Weather Statement | DLH | Itasca | 52 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.